Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2017, 5:14 PM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2017, 5:14 PM CDT (22:14 UTC)
- Expired
- Mar 29, 2017, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 5:17 PM CDT | HAIL 1 | 5 W Verdigris, OK | |
| Mar 29, 5:20 PM CDT | HAIL 0.75 | 2 Nw Claremore, OK | HALF TO THREE-QUARTER INCH HAIL REPORTED. REPORT RECEIVED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 410 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
021
WUUS54 KTSA 292214
SVRTSA
OKC097-131-292300-
/O.NEW.KTSA.SV.W.0053.170329T2214Z-170329T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
514 PM CDT WED MAR 29 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Rogers County in northeastern Oklahoma...
Northwestern Mayes County in northeastern Oklahoma...
* Until 600 PM CDT
* At 514 PM CDT, a severe thunderstorm was located near Verdigris,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Claremore... Owasso...
Catoosa... Verdigris...
Chelsea... Adair...
Foyil... Tiawah...
Bushyhead...
This includes Interstate 44 between mile markers 237 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 9528 3616 9568 3616 9572 3624 9582
3627 9581 3660 9551 3660 9548
TIME...MOT...LOC 2214Z 220DEG 36KT 3622 9573
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
007
WWUS54 KTSA 292223
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
523 PM CDT WED MAR 29 2017
OKC097-131-292300-
/O.CON.KTSA.SV.W.0053.000000T0000Z-170329T2300Z/
Rogers OK-Mayes OK-
523 PM CDT WED MAR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ROGERS AND NORTHWESTERN MAYES COUNTIES...
At 523 PM CDT, a severe thunderstorm was located near Claremore,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Claremore... Chelsea...
Adair... Foyil...
Bushyhead...
This includes Interstate 44 between mile markers 244 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 9528 3622 9563 3633 9574 3660 9551
3660 9548
TIME...MOT...LOC 2223Z 220DEG 36KT 3629 9566
HAIL...1.00IN
WIND...60MPH
$$348
WWUS54 KTSA 292235
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
535 PM CDT WED MAR 29 2017
OKC097-131-292300-
/O.CON.KTSA.SV.W.0053.000000T0000Z-170329T2300Z/
Rogers OK-Mayes OK-
535 PM CDT WED MAR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN ROGERS AND NORTHWESTERN MAYES COUNTIES...
At 535 PM CDT, a severe thunderstorm was located near Foyil, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Chelsea... Adair...
Foyil... Bushyhead...
This includes Interstate 44 between mile markers 260 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 9528 3632 9555 3641 9565 3660 9551
3660 9548
TIME...MOT...LOC 2235Z 220DEG 36KT 3641 9554
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:55 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 29, 3:55 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 355 PM CDT Wed Mar 29 2017 .DISCUSSION... Surface low near the Oklahoma/Kansas border southwest of Wichita will move northeast overnight. Weak dryline/cold front is moving across northeast Oklahoma at this time, and the potential still exists for a few strong to severe storms east of this boundary over the next few hours. However, the greatest coverage of severe storms will likely be east of our forecast area. Thursday will be a cloudy, raw day, with the possibility of a few showers across northeast Oklahoma and northwest Arkansas. Temperatures will struggle to warm much at all during the day, with some places likely not even reaching 50 degrees. A rapid warmup begins Friday and continues Saturday ahead of the next storm system that will result in another round of showers and thunderstorms late Saturday into Monday. This system will take a southerly track, so the severe weather risk in our area will be quite low. Locally heavy rain will be possible however. Another upper system will follow quickly on the heels of this one Tuesday and Wednesday. Moisture return will be limited, but the strength of the system dictates at least a mention of showers and thunderstorms around Tuesday night of next week. Stayed close to guidance temperatures the next couple days, with the much colder NAM and ECMWF MOS numbers preferred for high temperatures Thursday. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 53 41 70 / 20 30 0 0 FSM 50 57 43 75 / 30 20 0 0 MLC 46 58 42 77 / 0 10 0 0 BVO 45 52 37 67 / 30 50 0 0 FYV 44 49 38 69 / 30 40 10 0 BYV 47 50 42 67 / 50 40 10 0 MKO 47 54 41 72 / 10 20 0 0 MIO 46 50 41 65 / 40 50 10 0 F10 46 56 42 73 / 10 10 0 0 HHW 48 61 45 79 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....05
Hazardous weather outlook, Mar 29, 4:43 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Wed Mar 29 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Wed Mar 29 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Western Arkansas and extreme eastern Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Western Arkansas and extreme eastern Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... An elevated risk of severe thunderstorms, including the possibility of a few tornadoes, will be present through early this evening. The main risk area will be roughly east of a line from Gentry Arkansas to Whitesboro Oklahoma. The atmosphere over eastern oklahoma and western Arkansas continues to de-stabilize this afternoon. Thunderstorms are expected to increase across extreme eastern Oklahoma and western Arkansas through the early evening, with some of the storms potentially becoming supercells in a highly sheared environment. Any supercells will have the potential for all modes of severe weather, including isolated tornadoes. The greater threat for significant severe weather appears to be farther east. In addition, scattered thunderstorms remain possible across northeast Oklahoma as an upper level low passes nearby. A few of these cells could produce small hail. Storms will end from west to east this evening as the strong upper storm system continues to move east. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY through FRIDAY...No Hazards. SATURDAY...Severe Thunderstorm Potential. SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... Another storm system will bring a chance of thunderstorms to the area this weekend into early next week, along with a threat of heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and first responders should monitor the latest forecasts updates this afternoon and evening. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Mar 29, 4:40 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT WED MAR 29 2017
OKZ060-292215-
Tulsa OK-
440 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...
At 439 PM CDT, a strong thunderstorm was located over Glenpool,
moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Catoosa...
This includes Interstate 44 between mile markers 222 and 232.
LAT...LON 3619 9581 3616 9581 3616 9577 3615 9576
3610 9576 3589 9601 3591 9603 3602 9603
3622 9587
TIME...MOT...LOC 2139Z 218DEG 37KT 3595 9600Special weather statement, Mar 29, 5:05 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
505 PM CDT WED MAR 29 2017
OKZ060-061-292230-
Tulsa OK-Rogers OK-
505 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND EAST
CENTRAL TULSA COUNTIES UNTIL 530 PM CDT...
At 505 PM CDT, a strong thunderstorm was located 3 miles southwest of
Catoosa, moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Northeastern Tulsa... Broken Arrow...
Claremore... Catoosa...
Verdigris...
This includes Interstate 44 between mile markers 229 and 254.
LAT...LON 3632 9550 3616 9569 3616 9576 3610 9576
3608 9579 3616 9590 3643 9565
TIME...MOT...LOC 2205Z 219DEG 36KT 3616 9581The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 28, 11:01 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Mar 28, 11:10 PM CDT | Special Weather Statement | TSA | Osage | 50 min |
| Mar 28, 11:36 PM CDT | Special Weather Statement | TSA | Tulsa | 39 min |
| Mar 28, 11:54 PM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Mar 29, 12:12 AM CDT | Special Weather Statement | TSA | Washington | 48 min |
| Mar 29, 12:26 AM CDT | Areal Flood Advisory | TSA | Creek, Pawnee | 4 hr |
| Mar 29, 12:51 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 54 min |
| Mar 29, 12:58 AM CDT | Areal Flood Advisory | TSA | Osage | 4 hr |
| Mar 29, 1:41 AM CDT | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 4 hr |
| Mar 29, 1:49 AM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Mar 29, 2:12 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee | 6 hr |
| Mar 29, 2:16 AM CDT | Special Weather Statement | TSA | Ottawa | 29 min |
| Mar 29, 3:56 AM CDT | Special Weather Statement | TSA | Choctaw | 49 min |
| Mar 29, 4:39 AM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Mar 29, 4:42 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Mar 29, 5:32 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more | 43 min |
| Mar 29, 6:07 AM CDT | Special Weather Statement | TSA | Muskogee, Rogers, Tulsa, Wagoner | 38 min |
| Mar 29, 6:08 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Sequoyah | 52 min |
| Mar 29, 6:53 AM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Mar 29, 7:09 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Mayes | 36 min |
| Mar 29, 4:40 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Mar 29, 5:05 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Mar 29, 5:48 PM CDT | Special Weather Statement | TSA | Craig | 27 min |
| Mar 29, 6:14 PM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Mar 29, 6:40 PM CDT | Special Weather Statement | TSA | Ottawa | 20 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.